White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Ocular sequelae from the illicit use of class A drugs

Firth, A.Y. (2004) Ocular sequelae from the illicit use of class A drugs. British and Irish Orthoptic Journal, 1. pp. 10-18. ISSN 0068-2314

Full text available as:
[img]
Preview
Text
firthay11.pdf

Download (181Kb)

Abstract

Aim: To highlight the changes that may take place in the visual system of the class A drug abuser.

Methods: A literature review was carried out of ocular/visual sequelae of the more common class A drugs. These include stimulants (cocaine and crack cocaine), narcotics (heroin, morphine, methadone) and hallucinogenics (ecstasy, lysergic acid diethylamide, magic mushrooms, mescaline, phencyclidine).

Results: Ocular sequelae affecting visual acuity, the eye and its adnexa, ocular posture and ocular motility can result from recreational use of these drug(s).

Conclusions: Awareness of the consequences of illicit drug use should lead to more pertinent questioning during history-taking.

Item Type: Article
Copyright, Publisher and Additional Information: Copyright © 2004 British and Irish Orthoptic Journal
Academic Units: The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Medicine (Sheffield) > Clinical Sciences Division South (Sheffield)
Depositing User: Sherpa Assistant
Date Deposited: 26 Aug 2005
Last Modified: 08 Feb 2013 16:48
Status: Published
Refereed: Yes
URI: http://eprints.whiterose.ac.uk/id/eprint/624

Actions (login required)

View Item View Item